Alert archive / California / Wind Advisories in 2014

Wind Advisory 4, NWS Hanford, CA

February 9, 2014

NWS Hanford, CA issued this wind advisory at Feb 9, 2014, 10:59 AM PST. It took effect at Feb 9, 2014, 8:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2014, 10:59 AM PST (18:59 UTC)
In effect from
Feb 9, 2014, 8:00 PM PST
Expired
Feb 10, 2014, 4:00 PM PST
In force
20 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS76 KHNX 091859
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1059 AM PST SUN FEB 9 2014

CAZ095-098-099-100300-
/O.NEW.KHNX.WI.Y.0004.140210T0400Z-140210T1600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1059 AM PST SUN FEB 9 2014

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST
MONDAY THROUGH AND JUST BELOW THE MOUNTAIN PASSES OF KERN COUNTY.

* WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 10 PM TONIGHT
  AND 6 AM MONDAY.

* LOCATIONS INCLUDE: HIGHWAY 178 BELOW WALKER PASS...HIGHWAY 58
  THROUGH AND JUST BELOW TEHACHAPI PASS INCLUDING THE CITY OF
  MOJAVE...INTERSTATE 5 THROUGH THE GRAPEVINE

* IMPACTS: STRONG WIND GUSTS WILL HAMPER DRIVING ABILITY...
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR
  TRAILERS. AREAS OF BLOWING DUST COULD PRODUCE SUDDEN DROPS IN
  VISIBILITY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
4 follow-up statements
223 
WWUS76 KHNX 100304
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
704 PM PST SUN FEB 9 2014

CAZ095-098-099-101115-
/O.CON.KHNX.WI.Y.0004.140210T0400Z-140210T1600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
704 PM PST SUN FEB 9 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 10 PM 
  TONIGHT AND 6 AM MONDAY. 

* LOCATIONS INCLUDE: MOJAVE...RIDGECREST...AND TEHACHAPI.

* IMPACTS: STRONG WIND GUSTS WILL HAMPER DRIVING ABILITY... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND 
  TRACTOR TRAILERS. AREAS OF BLOWING DUST COULD PRODUCE SUDDEN 
  DROPS IN VISIBILITY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INIGUEZ
WEATHER.GOV/HANFORD
573 
WWUS76 KHNX 101050
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
250 AM PST MON FEB 10 2014

CAZ095-098-099-101900-
/O.EXT.KHNX.WI.Y.0004.000000T0000Z-140211T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
250 AM PST MON FEB 10 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE THIS MORNING AND REMAIN
  STRONG INTO THE AFTERNOON.

* LOCATIONS INCLUDE: MOJAVE...TEHACHAPI...RIDGECREST...HIGHWAY 14
  AND HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS. THE
  STRONGEST WINDS WILL BE BELOW FAVORABLY ORIENTED PASSES AND
  CANYONS. 

* IMPACTS: STRONG WIND GUSTS WILL HAMPER DRIVING ABILITY... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND 
  TRACTOR TRAILERS. AREAS OF BLOWING DUST COULD PRODUCE SUDDEN 
  DROPS IN VISIBILITY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
850 
WWUS76 KHNX 101900
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1100 AM PST MON FEB 10 2014

CAZ095-098-099-110000-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-140211T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1100 AM PST MON FEB 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* TIMING: WINDS ARE EXPECTED REMAIN STRONG THROUGH THE AFTERNOON.

* LOCATIONS INCLUDE: MOJAVE...TEHACHAPI...RIDGECREST...HIGHWAY 14
  AND HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS. THE
  STRONGEST WINDS WILL BE BELOW FAVORABLY ORIENTED PASSES AND
  CANYONS. 

* IMPACTS: STRONG WIND GUSTS WILL HAMPER DRIVING ABILITY... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND 
  TRACTOR TRAILERS. AREAS OF BLOWING DUST COULD PRODUCE SUDDEN 
  DROPS IN VISIBILITY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CB

WEATHER.GOV/HANFORD
703 
WWUS76 KHNX 102355
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
355 PM PST MON FEB 10 2014

CAZ095-098-099-110100-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-140211T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
355 PM PST MON FEB 10 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS GUSTING 30 TO 35 MPH WILL CONTINUE...BEFORE DIMINISHING
DURING THE EARLY EVENING. HOWEVER WINDS HAVE DECREASED BELOW
ADVISORY LEVEL. 

$$

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:53 AM PST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 9, 9:53 AM PST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
953 AM PST SUN FEB 9 2014

.UPDATE...MAX TEMPS WERE BUMPED UP IN THE SJ VLY AND FOOTHILLS
FOR TODAY AND PROBABILITY OF PRECIP WAS LOWERED SIGNIFICANTLY
IN THE SJ VLY AND LOWER FOOTHILLS FOR TODAY. QPF WAS ALSO
LOWERED FOR TODAY OVER THE SOUTHERN SIERRA.

&&

.SYNOPSIS...
WEAK UPPER RIDGING WILL KEEP THE BULK OF THE PRECIPITATION NORTH OF
FRESNO COUNTY THROUGH SUNDAY AFTERNOON. A STRONG COLD FRONT WILL
MOVE THROUGH THE AREA ON SUNDAY NIGHT AND CLEAR THINGS OUT BY MIDDAY
MONDAY. DRY AND WARM WEATHER IS EXPECTED THROUGH NEXT WEEK.

&&

.DISCUSSION...TEMPS ARE TRENDING SEVERAL DEGREES HIGHER THAN
24 HRS AGO THROUGHOUT MUCH OF THE SJ VLY AND FOOTHILL REGIONS
TODAY AS UPPER LEVEL RIDGE OVER SOUTHERN CA HAS STRONGER FOOTING
OVER MUCH OF THE CWA. LOCALITIES THAT RECEIVE A GOOD DEAL OF
SUNSHINE TODAY IN THE SJ VLY AND LOWER FOOTHILLS WILL WARM INTO
THE LOWER 70S THIS AFTERNOON. MEANWHILE...BRISK WESTERLY WINDS
ALOFT WILL CONTINUE TO PRODUCE OROGRAPHIC PRECIP OVER THE SIERRA
NORTH OF KINGS CANYON. HOWEVER...SNOW LEVELS ARE QUITE HIGH AND
WILL REMAIN SO THROUGH EARLY THIS EVENING (ABOVE 8K FEET).
WEST WINDS WILL REMAIN GUSTY THROUGH AND BELOW THE MOUNTAIN PASSES
OF KERN COUNTY TODAY AS WELL.

SHORT WAVE TROUGH WILL MOVE SOUTHWARD THROUGH THE CENTRAL CA INTERIOR
TONIGHT AND FINALLY BUST DOWN THE UPPER LEVEL RIDGE...BUT THE RIDGE
WILL ONLY TEMPORARILY GET FLATTENED. NONETHELESS...THIS SYSTEM WILL
LIKELY BRING A RETURN OF WET WEATHER TO THE LOWER ELEVATIONS TONIGHT
(AND NOT UNTIL THE PREDAWN HOURS IN KERN COUNTY). GENEROUS SNOWFALL
IS LIKELY WITH THIS SYSTEM OVER THE HIGHER ELEVATIONS OF THE SIERRA
NORTH OF KINGS CANYON WITH SNOW LEVELS LOWERING TO ABOUT 7K FEET.
HENCE...WE WILL KEEP THE WINTER STORM WARNING IN EFFECT THROUGH 4 AM
MONDAY FOR THIS REGION.

IN THE WAKE OF THIS TROUGH...SHOWERS AND HIGHER ELEVATION FLURRIES
WILL LINGER OVER THE MOUNTAINS MONDAY...ESPECIALLY IN KERN COUNTY.
LOW CLOUDS WILL BANK UP IN THE NW FLOW BEHIND THIS SYSTEM IN THE
USUAL PLACES. (I.E. THE SIERNEV FTHLS AND THE NORTH FACING SLOPES
OF THE TEHACHAPI MTNS IN ADDITION TO THE EAST SIDE AND SOUTH END
OF THE SJ VLY.)

BY MONDAY NIGHT...THE UPPER LEVEL RIDGE WILL BE BUILDING BACK OVER
CENTRAL CA. THIS RIDGE WILL BE THE DOMINANT PLAYER IN OUR WEATHER
PATTERN FOR MUCH OF NEXT WEEK WITH DRY CONDITIONS AND WELL ABOVE
NORMAL AFTERNOON TEMPERATURES.

&&

.AVIATION...
MOUNTAIN OBSCURATION IFR CONDITIONS...ALONG WITH WINDS GUSTING TO
45 KNOTS OVER THE SIERRA CREST...WILL PREVAIL OVER THE SOUTHERN
SIERRA NEVADA DURING THE NEXT 24 HOURS. LOCAL MVFR CEILINGS CAN
BE EXPECTED IN THE SIERRA FOOTHILLS AND ALONG THE NORTH FACING
SLOPES OF THE TEHACHAPI MOUNTAINS THROUGH 21Z SUNDAY. VFR
CONDITIONS CAN BE EXPECTED THROUGHOUT THE REMAINDER OF THE CENTRAL
CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.PREV DISC... /ISSUED 248 AM PST SUN FEB 9 2014/

DISCUSSION...HANFORD RADAR SHOWS JUST SOME LIGHT PRECIPITATION
OVER THE MARIPOSA AND YOSEMITE AREAS WITH THE BULK OF HEAVIER RAIN
TO THE NORTH. THE LATEST DISTURBANCE MOVING ALONG IN THE
ATMOSPHERIC RIVER WILL NOT ARRIVE UNTIL LATER THIS AFTERNOON AND
EVENING AND RAIN AND HIGH ELEVATION SNOW WILL AGAIN BECOME
WIDESPREAD ACROSS THE NORTH. FORECAST MODELS ARE IN GOOD AGREEMENT
IN BRINGING A COLD FRONT SOUTHEAST ACROSS THE REGION LATER SUNDAY
NIGHT AND EARLY MONDAY. THIS WILL DO TWO THINGS. FIRST THE THREAT
OF LIGHT PRECIPITATION WILL FINALLY GET INTO KERN COUNTY. THIS
FRONTAL PASSAGE WILL ALSO MARK THE END OF THE THREAT OF RAIN OVER
THE FORECAST AREA IN ITS WAKE AS HIGH PRESSURE REBUILDS BEHIND IT.

FROM LATER MONDAY THROUGH NEXT WEEK RIDGING WILL BUILD OVER THE
EAST PACIFIC EFFECTIVELY PUSHING THE NEXT ATMOSPHERIC RIVER EVENT
INTO THE PACIFIC NORTHWEST. THE SOUTHWEST FLOW ALOFT WILL PUSH
TEMPERATURES TO WELL ABOVE NORMAL.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 02-09       71:2012     45:1923     56:1987     27:1891
KFAT 02-10       75:1961     44:1894     54:1916     29:1965
KFAT 02-11       73:1925     46:2001     53:1970     28:1948

KBFL 02-09       77:2012     42:1919     58:1975     24:1929
KBFL 02-10       79:1961     47:1967     54:1973     23:1929
KBFL 02-11       81:1925     45:1989     56:1925     20:1901
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM PST MONDAY ABOVE 8000 FEET FOR
THE CAZ096.

&&

PUBLIC...DURFEE
AVN/FW...DURFEE
PREV DISCUSSION...DUDLEY
SYNOPSIS...DUDLEY

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.